MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80D335
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that upon extraction of the nail, the proximal end of the nail broke away at the screw hole leaving the distal portion of the nail in the patient's femur.The surgeon had to enter the distal side of the patient femur, opening the patient up above the knee to push the distal portion of the nail through to complete the extraction process which resulted in a 5 hour surgery.It was additionally reported that the patient has suffered a fracture of the femur due to the intervention required to remove the nail following the breakage.No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was received in two pieces.Visual inspection verified that the device was broken through the screw holes on the proximal end.Further investigation reflected the anti-rotation lug was pulled out of position.The reported bone fracture was unable to be verified as no objective evidence was provided.In-house device x-ray reflected the anti-rotation lug was damaged, likely during the extraction procedure.Functional testing was attempted and the device was unable to distract using the fast distractor, distraction fixture, or a test external remote controller (erc) unit.This implant is indicated for a one year implantation time per the instructions for use (ifu) current at the time of implantation.Therefore, it is likely that the combination of the extended implantation time and the resulting difficult removal resulted in the implant being placed under more force than it was designed for leading to a fracture of the housing body.Device labeling: "device should be removed after implantation time of no more than one year".
 
Event or Problem Description
No additional information has been provided.
 
Event or Problem Description
Additional information was received clarifying that the nail was broken prior to extraction.
 
Additional Manufacturer Narrative
Additional/corrected device evaluation: the device was received in two pieces.Visual inspection verified that the device was fractured through the screw holes on the proximal end.Further investigation reflected the anti-rotation lug was pulled out of position.The exposed surface of the anti-rotation lug showed some deterioration; most likely from the exposure to the patient¿s internal environment.The reported bone fracture was unable to be verified as no objective evidence was provided.In-house device x-ray reflected the anti-rotation lug was damaged, likely during the extraction procedure.Functional testing was attempted and the device was unable to distract using the fast distractor, distraction fixture, or a test external remote controller (erc) unit.This implant is indicated for a one year implantation time per the instructions for use (ifu) current at the time of implantation.Therefore, while the root cause of the fracture cannot be definitively determined, based off of the implantation length and the location of the fracture, it is possible that the extended implantation time and/or patient factors may have contributed to the fracture.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17662512
Report Number3006179046-2023-00335
Device Sequence Number7068322
Product Code HSB
UDI-Device Identifier00887517951212
UDI-Public887517951212
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80D335
Device Lot Number8110911AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/12/2023
11/03/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date11/02/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale